Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 103, NWS Little Rock, AR

August 31, 2015Boone County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 31, 2015, 3:02 PM CDT for Boone County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 31, 2015, 3:02 PM CDT (20:02 UTC)
Expired
Aug 31, 2015, 6:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Boone County, AR

The radar

The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1411 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:55 PM CDT, 7 minutes earlier.

Area forecast discussion, Aug 31, 2:55 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT MON AUG 31 2015

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
AN UPPER TROUGH CONTINUES OVER THE AREA THIS AFTERNOON. MODELS
INDICATE THIS BECOMES A CUTOFF LOW NEAR THE GULF COAST
WEDNESDAY...WITH AN UPPER HIGH OVER THE FLORIDA COAST. THE
INVERTED TROUGH BUILDS OVER THE CENTRAL U.S. THURSDAY.

MOISTURE IS VERY LIMITED WITH THIS LOW THROUGH THE PERIOD. AFTER
BEING DRY TONIGHT AND TUESDAY...A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL RETURN FOR WEDNESDAY AS A SHORTWAVE ROTATES
AROUND THE LOW...WITH ADDITIONAL MOISTURE. WILL ALSO KEEP THE
SLIGHT CHANCE POPS FOR THURSDAY. ABOVE NORMAL TEMPERATURES ARE
EXPECTED THROUGH THE SHORT TERM PERIOD IN THE 90S.

&&

.LONG TERM...FRIDAY THROUGH MONDAY
UPPER LEVEL RIDGE OF HIGH PRESSURE IS SET TO STRENGTHEN ACROSS THE
AREA DURING THE EXTENDED TERM...BRINGING A RETURN TO PREDOMINANTLY
DRY WEATHER AND ABOVE NORMAL TEMPERATURES. RAIN CHANCES NOT LOOKING
TOO LIKELY UNTIL PERHAPS MONDAY AT THE EARLIEST...WHERE I HAVE PUT
IN SOME SLIGHT CHANCES FOR THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  90  70  92 /  10  10  10  10
CAMDEN AR         69  94  70  94 /  10  10  10  20
HARRISON AR       68  90  68  90 /  10  10  10  10
HOT SPRINGS AR    70  93  71  94 /  10  10  10  10
LITTLE ROCK   AR  71  93  71  94 /  10  10  10  10
MONTICELLO AR     70  95  71  94 /  10  10  10  20
MOUNT IDA AR      69  92  70  91 /  10  10  10  10
MOUNTAIN HOME AR  68  90  68  90 /  10  10  10  10
NEWPORT AR        70  91  70  93 /  10  10  10  10
PINE BLUFF AR     70  94  71  94 /  10  10  10  10
RUSSELLVILLE AR   70  93  70  92 /  10  10  10  10
SEARCY AR         70  92  70  94 /  10  10  10  10
STUTTGART AR      70  93  71  94 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...51 / LONG TERM...53
Hazardous weather outlook, Aug 31, 5:00 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 31 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT MON AUG 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WHILE IT WILL BE MOSTLY DRY TODAY...A FEW SHOWERS AND THUNDERSTORMS
MAY DEVELOP DURING THE HEAT OF THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY WEATHER IS IN THE FORECAST MUCH OF THIS WEEK...WITH DROUGHT
CONDITIONS SLOWLY WORSENING IN SOUTHERN SECTIONS OF THE STATE. ANY
THUNDERSTORMS WILL BE ISOLATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:58 PM CDTSpecial Weather StatementLZKPolk32 min
Aug 31, 2:19 PM CDTSevere Thunderstorm WarningLZKSaline26 min
Aug 31, 3:16 PM CDTSpecial Weather StatementLZKPerry44 min
Aug 31, 3:21 PM CDTSpecial Weather StatementLZKVan Buren24 min
Aug 31, 3:24 PM CDTSevere Thunderstorm WarningLZKYell36 min
Aug 31, 3:30 PM CDTSevere Thunderstorm WarningLZKSaline15 min
Aug 31, 3:37 PM CDTSpecial Weather StatementLZKIndependence23 min
Aug 31, 3:40 PM CDTSpecial Weather StatementLZKYell35 min
Aug 31, 3:49 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Van Buren26 min
Aug 31, 4:12 PM CDTSpecial Weather StatementLZKVan Buren33 min
Aug 31, 4:24 PM CDTSpecial Weather StatementLZKIzard36 min
Aug 31, 4:43 PM CDTSpecial Weather StatementLZKSearcy32 min
Aug 31, 5:00 PM CDTSevere Thunderstorm WarningLZKScott30 min
Aug 31, 5:16 PM CDTSpecial Weather StatementLZKBradley29 min
Aug 31, 6:15 PM CDTSpecial Weather StatementLZKScott30 min

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.